MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "extravasation on post angio, held pressure for 1 hr.Pt went to surgery for cutdown." additional information: micro puncture and ultrasound were utilized to gain access in the top 1/3 of femoral head of the right common femoral artery.Vessel size was 5mm with moderate medial and posterior calcification and no reported tortuosity.Measured depth for the manta was 6+1=7cm.Heparin was administered during the procedure and no protamine was given.After the cutdown the manta was found in the tract and was explanted.The patient was reported as fine after the procedure.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).No return product evaluation could be completed as the device was not returned for investigation.The angiography photos were reviewed, which indicated a higher positioned access, proximal to the bifurcation.Post- deployment angios indicates extravasation present and the radiopaque lock positioned in the tissue tract.Post-ballooning angio bleeding still present.The device lot history record review for lot number mn2301556 manta 14f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.Following the initial procedure, prior to closure, heparin was administered and an 14f manta was deployed to the measured depth.Post-deployment, an angiogram revealed extravasation of the superficial femoral artery, manual pressure was held, and balloon angioplasty was applied to tamponade for one hour.Bleeding at the access site post -deployment is a possible indicator of a tract deployment.The vascular surgeon was notified for surgical intervention.During the surgical cut-down the manta was malpositioned and was deployed in the tissue tract.The manta device was explanted, and the artery was successfully repaired.The patient did not experience any harm, injury, or health consequence due to this event and outcome post-procedure is fine.The root cause of the implant not being effective in creating hemostasis requiring surgical intervention potentially is contributed to user error due to deploying manta into the tissue tract.The ifu precautions if bleeding from the femoral access site persists after the use of the manta device, assess the situation.Based on the amount of bleeding, use manual or mechanical compression, application of balloon pressure, placement of a covered stent, and/or surgical repair to obtain hemostasis.There appears to be no product quality issue with respect to manufacturing, documentation, or labelling.The der process will continue to monitor and investigate any similar events.
 
Event or Problem Description

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19738400
Report Number3010252479-2024-00112
Device Sequence Number3641475
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public(01)00856279007079(11)231010(17)250402(10)MN2301556(21)
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2156
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexFemale